Indian Journal of Dermatology
CASE REPORT
Year
: 2011  |  Volume : 56  |  Issue : 2  |  Page : 206--208

Acetaminophen-induced cellulitis-like fixed drug eruption


Neila Fathallah1, Chaker Ben Salem1, Raoudha Slim1, Lobna Boussofara2, Najet Ghariani2, Kamel Bouraoui2 
1 Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Sousse, Tunisia
2 Department of Dermatology, Farhat Hached University Hospital, Sousse, Tunisia

Correspondence Address:
Neila Fathallah
Ave Mohamed Karoui, 4002 Sousse
Tunisia

Acetaminophen is a widely used analgesic drug. Its adverse reactions are rare but severe. An 89-year-old man developed an indurated edematous and erythematous plaque on his left arm 1 day after acetaminophen ingestion. Cellulitis was suspected and antibiotictherapy was started but there was no improvement of the rash; there was a spectacular extension of the lesion with occurrence of flaccid vesicles and blisters in the affected sites. The diagnosis of generalized-bullous-fixed drug eruption induced by acetaminophen was considered especially with a reported history of a previous milder reaction occurring in the same site. Acetaminophen was withdrawn and the rash improved significantly. According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen. Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.


How to cite this article:
Fathallah N, Salem CB, Slim R, Boussofara L, Ghariani N, Bouraoui K. Acetaminophen-induced cellulitis-like fixed drug eruption.Indian J Dermatol 2011;56:206-208


How to cite this URL:
Fathallah N, Salem CB, Slim R, Boussofara L, Ghariani N, Bouraoui K. Acetaminophen-induced cellulitis-like fixed drug eruption. Indian J Dermatol [serial online] 2011 [cited 2020 Jul 7 ];56:206-208
Available from: http://www.e-ijd.org/article.asp?issn=0019-5154;year=2011;volume=56;issue=2;spage=206;epage=208;aulast=Fathallah;type=0